MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ANGLED STARDRIVE SCREWDRIVER T8 WITH SLEEVE/SELF-RETAINING; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ANGLED STARDRIVE SCREWDRIVER T8 WITH SLEEVE/SELF-RETAINING; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 03.617.900
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instrument(s) was not returned and instead the investigation will be done based on the supplied image(the image(s) was reviewed and the complaint condition for broken could be confirmed as the image provided shows the broken distal tip of the device.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during anterior cervical fusion using the zero variable angle zero-profile system while using the angled stardrive screwdriver with sleeve/self retaining to insert titanium cervical spine screw the distal end of the drive broke off.The fragment was retrieved and the surgeon finished inserting the screw using the straight screwdriver in the set.The delay was very minimal.Procedure outcome was unknown.There was no patient consequence.Concomitant device reported: titanium cervical spine screw (part# 04.647.836, lot# unknown, quantity 1).This report is for 1 angled stardrive screwdriver with sleeve/self-retaining this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A1: patient identifier: (b)(6).H3, h6: a product investigation was completed: upon visual inspection, the tip has broken off and the holding sleeve is missing.A dimensional inspection could not be performed due to post-manufacturing damage and the definitive finding of a missing component.The relevant drawing was reviewed; no design issues or discrepancies were identified.This complaint is confirmed as the tip of the device has broken off.Additionally, the holding sleeve component is missing.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ANGLED STARDRIVE SCREWDRIVER T8 WITH SLEEVE/SELF-RETAINING
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10726256
Report Number2939274-2020-04796
Device Sequence Number4123754
Product Code OVE
UDI-Device Identifier10705034717142
UDI-Public(01)10705034717142
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.617.900
Device Catalogue Number03.617.900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.7MM TI CERVICAL SPINE SCREW
Patient Age34 YR
Patient Weight86